Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 14, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Jun 25, 2025, 6:45 PM CDT for La Crosse County, Monroe County, Wisconsin. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2025, 6:45 PM CDT (23:45 UTC)
- Expired
- Jun 25, 2025, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties La Crosse County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 12 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:50 PM CDT | TORNADO | 3 Nnw Saint Joseph, WI | TDS on radar with visual confirmation from office before becoming clouded in rain. |
| Jun 25, 6:54 PM CDT | TORNADO | 2 S Barre Mills, WI | TDS noted on radar. |
| Jun 25, 6:54 PM CDT | TORNADO | 3 S Barre Mills, WI | This short lived tornado developed east of La Crosse and affected the Valleywood Springs neighborhood causing damage to trees as it moved east. Valleywood Springs had already been affected by a tornado around 10 minutes earlier. Each tornado had a distinct cir |
| Jun 25, 6:54 PM CDT | TORNADO | 3 S Barre Mills, WI | This short lived tornado developed east of La Crosse and affected the Valleywood Springs neighborhood causing damage to trees as it moved east. Valleywood Springs had already been affected by a tornado around 10 minutes earlier. Each tornado had a distinct cir |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:59 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
443
WFUS53 KARX 252345
TORARX
WIC063-081-260015-
/O.NEW.KARX.TO.W.0014.250625T2345Z-250626T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
645 PM CDT Wed Jun 25 2025
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Southeastern La Crosse County in west central Wisconsin...
Southwestern Monroe County in west central Wisconsin...
* Until 715 PM CDT.
* At 644 PM CDT, a severe thunderstorm capable of producing a tornado
was located near La Crosse, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern La Crosse and southwestern Monroe Counties, including
the following locations... Highway 33 And County Y, Highway 33 And
County O A, Newburg Corners, Barre Mills, St Joseph, The Coulee
Experimental Forest, and Rockland.
This includes Interstate 90 in Wisconsin between mile markers 14 and
23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4375 9116 4384 9116 4397 9085 4376 9085
TIME...MOT...LOC 2344Z 261DEG 16KT 4379 9111
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Naylor3 follow-up statements
859
WWUS53 KARX 252350
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
650 PM CDT Wed Jun 25 2025
WIC063-081-260015-
/O.CON.KARX.TO.W.0014.000000T0000Z-250626T0015Z/
La Crosse WI-Monroe WI-
650 PM CDT Wed Jun 25 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN LA CROSSE AND SOUTHWESTERN MONROE COUNTIES...
At 650 PM CDT, a confirmed tornado was located near Barre Mills, or
8 miles east of La Crosse, moving east at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bangor, Rockland, Highway 33 And County Y, Barre Mills, The Coulee
Experimental Forest, Middle Ridge, and Highway 33 And County O A.
This includes Interstate 90 in Wisconsin between mile markers 14 and
23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4379 9113 4385 9114 4397 9085 4380 9085
TIME...MOT...LOC 2350Z 248DEG 19KT 4382 9107
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Naylor890
WWUS53 KARX 260003
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
703 PM CDT Wed Jun 25 2025
WIC063-081-260015-
/O.CON.KARX.TO.W.0014.000000T0000Z-250626T0015Z/
La Crosse WI-Monroe WI-
703 PM CDT Wed Jun 25 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN LA CROSSE AND SOUTHWESTERN MONROE COUNTIES...
At 702 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bangor, or 11 miles southwest of Sparta, moving east
at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bangor, Rockland, Highway 33 And County Y, Barre Mills, The Coulee
Experimental Forest, Middle Ridge, and Highway 33 And County O A.
This includes Interstate 90 in Wisconsin between mile markers 14 and
23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4379 9113 4385 9114 4397 9085 4380 9085
TIME...MOT...LOC 0002Z 261DEG 16KT 4383 9097
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Naylor872 WWUS53 KARX 260014 SVSARX Severe Weather Statement National Weather Service La Crosse WI 714 PM CDT Wed Jun 25 2025 WIC063-081-260024- /O.EXP.KARX.TO.W.0014.000000T0000Z-250626T0015Z/ La Crosse WI-Monroe WI- 714 PM CDT Wed Jun 25 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN LA CROSSE AND SOUTHWESTERN MONROE COUNTIES WILL EXPIRE AT 715 PM CDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 1000 PM CDT for west central Wisconsin. && LAT...LON 4379 9113 4385 9114 4397 9085 4380 9085 TIME...MOT...LOC 0014Z 261DEG 16KT 4384 9090 $$ Naylor
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 25, 5:30 PM CDT, 1 hour 15 minutes earlier. Its key messages:
- Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 5:30 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
530 PM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Severe weather (damaging winds and possibly a few tornadoes)
possible this afternoon evening, and maybe another round
overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3
inches are expected with localized totals of 3-5 inches. Due
to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and
creeks in the area. Minor to moderate flooding is expected.
&&
.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025
This afternoon and early evening
Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.
Late tonight and Thursday
A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 530 PM CDT Wed Jun 25 2025
As it has been the past few days, a challenging aviation forecast as
a wavering surface front interacts with variety of other, mostly
small scale weather features, producing periods of shra/ts along
with fluctuating cigs and vsbys. Wind direction is also highly
variable at times. Will continue to paint the 6+ hour forecast with
a broad brush, leaning into the more probable, refining as we move
into the few hours out. Expect refinements through the next 24 to 36
hours.
CIGS: overall, short term models favor MVFR to IFR and will hold the
forecast there. Some potential for a few hours of VFR here and
there, but confidence not high enough to add.
WX/vsby: clusters of shra/ts moving east across the TAF sites this
evening, likely clearing KRST by 01z and KLSE btwn 02-03z. A cluster
of shras and a few storms could shift northeast out of central IA
around 06z, but CAMS (as of now) suggest they will skirt the TAF
sites. More confidence in SHRA/TS development after 18z Thu,
scattered initially, but then a line tracks through. Much of this
could be east of KRST by 00z FRI and KLSE by 02z FRI. Again though,
this assumes current setup holds...and chances are that a few small
scale variable will alter this outcome (somewhat).
WINDS: expect some variability in wind speeds as the sfc front
wobbles north and south and an area of low pressure slides in
from IA. Speeds mostly 10 kts or less.
&&
.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.
River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.
&&
.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025
La Crosse
Daily rainfall records
June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011
Rochester
Daily rainfall records
June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.
&&
DISCUSSION...Boyne
AVIATION....Rieck
HYDROLOGY...Boyne
CLIMATE...BoyneHazardous weather outlook, Jun 25, 3:54 AM CDT, 14 hours 51 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 354 AM CDT Wed Jun 25 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-261300- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 354 AM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Periods of heavy rainfall and thunderstorms are expected this afternoon into tonight. Repeated heavy rainfall could lead to areas of flooding. Some strong to severe storms with damaging wind gusts are possible. An isolated weak tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periods of heavy rainfall and thunderstorms are expected Thursday. Repeated heavy rainfall could lead to areas of flooding. Some storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Special weather statement, Jun 25, 5:50 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service La Crosse WI
550 PM CDT Wed Jun 25 2025
MNZ079-087-252345-
Wabasha MN-Olmsted MN-
550 PM CDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT OLMSTED AND SOUTH CENTRAL
WABASHA COUNTIES THROUGH 645 PM CDT...
At 549 PM CDT, emergency management reported a strong thunderstorm
over Byron, or near Mantorville, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Emergency management reported wind gusts of 35 to 45 mph
with this line of storms as they moved through Dodge
county.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Rochester and Byron around 555 PM CDT.
Eyota around 610 PM CDT.
Dover around 615 PM CDT.
Other locations impacted by this storm include County Roads 9 And 10,
Potsdam, Salem Corners, Hidden Meadows R V Park, Rochester Airport,
Kings Park, Oxbow Park, Apache Mall, Highway 52 And 55th Northwest,
and Genoa.
This includes Interstate 90 in Minnesota between mile markers 211 and
232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota.
&&
LAT...LON 4419 9268 4419 9208 4385 9208 4392 9268
TIME...MOT...LOC 2249Z 275DEG 44KT 4403 9269
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaumgardtSpecial weather statement, Jun 25, 6:17 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service La Crosse WI
617 PM CDT Wed Jun 25 2025
MNZ095-260000-
Fillmore MN-
617 PM CDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FILLMORE COUNTY
THROUGH 700 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnels or a brief tornado near Harmony, or 10
miles north of Cresco, moving northeast at 40 mph.
HAZARD...Brief tornado and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This strong thunderstorm will be near...
Harmony and Canton around 620 PM CDT.
Other locations impacted by this storm include Henrytown, Newburg,
Lenora, Choice, Amherst, and Tawney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa...and southeastern Minnesota.
&&
LAT...LON 4371 9173 4350 9173 4350 9209 4356 9211
TIME...MOT...LOC 2316Z 246DEG 33KT 4352 9208
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaumgardtLocal storm report, Jun 25, 6:35 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
635 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Tornado 4 NNE Zumbro Falls 44.34N 92.39W
06/25/2025 Wabasha MN Trained Spotter
Spotter reported tornado on the ground
looking north from CR 17 and Hwy 65.
&&
KBLocal storm report, Jun 25, 6:37 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
637 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tornado 3 S Lake City 44.40N 92.27W
06/25/2025 Wabasha MN Public
Video relayed via social media of a tornado
on the ground south of Lake City.
&&
KBLocal storm report, Jun 25, 6:41 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
641 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Tstm Wnd Dmg Hokah 43.76N 91.35W
06/25/2025 Houston MN Amateur Radio
Utility pole down on main street near the
post office. Crews on scene.
&&
KBLocal storm report, Jun 25, 6:44 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service La Crosse WI
644 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Tornado 5 SSE Bratsberg 43.67N 91.74W
06/25/2025 Fillmore MN NWS Employee
TDS on radar.
&&
KBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:03 AM CDT | Flood Watch | ARX | Adams, Buffalo, Clark, Crawford, Jackson, Juneau and 6 more | 12 hr |
| Jun 25, 11:33 AM CDT | River Flood Watch | ARX | Richland, Vernon | 40 hr |
| Jun 25, 5:52 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 38 min |
| Jun 25, 5:57 PM CDT | Tornado Warning | ARX | La Crosse, Trempealeau | 21 min |
| Jun 25, 6:06 PM CDT | Tornado Warning | ARX | La Crosse, Vernon | 24 min |
| Jun 25, 6:36 PM CDT | Areal Flood Advisory | ARX | La Crosse | 114 min |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.